Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 172, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 15, 2010, 5:18 PM EDT for Lucas County, Wood County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2010, 5:18 PM EDT (21:18 UTC)
- Expired
- Aug 15, 2010, 6:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 131 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 1:51 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:36 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 15, 2:36 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 236 PM EDT SUN AUG 15 2010 .SYNOPSIS... A COLD FRONT WILL MOVE EAST ACROSS THE AREA TONIGHT. HIGH PRESSURE WILL MOVE EAST TO THE FORECAST AREA BY MONDAY NIGHT. THE HIGH WILL MOVE EAST OF THE REGION BY TUESDAY NIGHT AND OFF CAPE COD BY WEDNESDAY NIGHT. A RIDGE WILL EXTEND BACK WEST OVER THE REGION THROUGH THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... THE COLD FRONT WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS APPEAR TO BE SPORADIC WITH SOME DEVELOPMENT ALONG THE FRONTAL BOUNDARY. THE DEEP MOISTURE REMAINS WELL EAST OF THE FRONT WITH A FAIRLY DRY AIR MASS JUST AHEAD OF THE BOUNDARY. HOWEVER...HIGH DEW POINTS IN THE MID 70S IS PROVIDING ENOUGH LOW LEVEL MOISTURE FOR THUNDERSTORM DEVELOPMENT. LATEST SPC GUIDANCE INDICATING A MORE ORGANIZED AREA OF CONVERGENCE BEGINNING TO DEVELOP ALONG THE FRONT THIS AFTERNOON. SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED AND THE ZONES HAVE BEEN SENT OUT EARLY TO ACCOUNT FOR THE SEVERE THUNDERSTORM WATCH. EXPECTING SHOWERS AND THUNDERSTORMS TO OCCUR INTO THE EARLY EVENING HOURS AND THEN END AS FRONT MOVES THROUGH FROM WEST TO EAST. DEW POINTS WILL NOTICEABLY DROP THROUGH THE NIGHT AS DRIER LOW LEVEL AIR MASS PENETRATES THE REGION. COOL AIR ADVECTION DURING THE NIGHT WILL CAUSE TEMPERATURES TO FALL INTO THE LOWER 60S IN THE WEST AND MIDDLE 60S ELSEWHERE FOR TONIGHT. && .SHORT TERM /MONDAY THROUGH THURSDAY NIGHT/... HIGH PRESSURE QUICKLY BUILDS EAST INTO THE REGION ON MONDAY AND THIS SHOULD BRING A RETURN BACK TO FAIR COOLER WEATHER ONCE AGAIN. THE BENIGN WEATHER PATTERN WILL CONTINUE INTO WEDNESDAY AS HIGH PRESSURE DOMINATES THE REGION. MODELS ARE HINTING AT A FAST MOVING SHORTWAVE TROUGH MOVING EAST INTO THE FORECAST AREA BY WEDNESDAY MORNING. THE UPPER LEVEL FEATURE HAS LIMITED MOISTURE ASSOCIATED WITH IT SO I THINK THE SLIGHT CHANCE FOR SHOWERS STILL HOLDS. A SLIGHTLY BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS ARRIVES THURSDAY AFTERNOON...ESPECIALLY NEAR THE LAKE WHEN A COLD FRONT BEGINS TO PUSH SOUTH TOWARD LAKE ERIE. DAY TIME HEATING AHEAD OF THE FRONT ALONG WITH SOME MOISTURE BEGINNING TO PUSH INTO THE AREA COULD SET OFF A FEW SHOWERS AND THUNDERSTORMS. SO WILL ADD A MENTION OF THE PRECIPITATION FOR THURSDAY AFTERNOON INTO THURSDAY NIGHT. TEMPERATURES WILL SETTLE BACK DOWN TO NEAR NORMAL TEMPERATURES THROUGH THIS PERIOD. WILL MAKE A FEW TWEAKS TO THE HIGHS AND LOWS BUT CLOSE TO GUIDANCE. && .LONG TERM /THURSDAY THROUGH SATURDAY/... NOT A LOT OF CONFIDENCE IN THE LONG TERM FORECAST. MOST MODELS SHOW THE COLD FRONT BECOMING STATIONARY SOMEWHERE FROM THE LOCAL FORECAST AREA TO THE TENNESSEE VALLEY AND THEN TRYING TO MOVE BACK NORTH AS A WARM FRONT. THE EXACT LOCATION AND TIMING OF THE BOUNDARY WILL DETERMINE THE SPECIFIC WEATHER. THE 00Z ECMWF WAS AN OUTLIER AND WRAPPED UP A SURFACE LOW THAT LOOKED WAY TOO STRONG OVER THE GREAT LAKES BY THE WEEKEND. WILL TRY TO SNEAK A PEAK AT THE 12Z ECMWF WHEN IT ARRIVES OTHERWISE WILL GO WITH THE IDEA OF A STATIONARY FRONT MOVING BACK NORTH AS A WARM FRONT OR AN INVERTED TROUGH AND A CHANCE OF SHOWERS AND THUNDERSTORMS. NOT THRILLED WITH THE IDEA OF KEEPING A LOW PROBABILITY OF SHOWERS AND STORMS FOR SEVERAL DAYS BUT WILL DO SO UNTIL WE CAN GET A BETTER IDEA HOW THINGS MIGHT PLAY OUT. WILL NOT GO AS WARM AS SOME OF THE TEMP GUIDANCE DURING THE DAY IN CASE THERE ARE CLOUDS AND SHOWERS AND SOME LIGHT NORTHEAST TO SOUTHEAST FLOW. FORECAST TEMPS WILL GENERALLY BE NEAR NORMAL. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... CUMULUS FIELD ACROSS NE OH/NW PA IS AT MVFR CEILINGS BUT CLOUD DECK SHOULD RAISE DURING THE AFTERNOON. AT 18Z THE SHOWERS AND DEVELOPING THUNDERSTORMS WERE COMING FROM TWO SOURCES...A TROUGH ACROSS WESTERN OHIO...AND THE ACTUAL FROM ACROSS SE LOWER MI AND NORTHERN INDIANA. THE STORMS WILL CONTINUE TO INCREASE DURING THE AFTERNOON. WILL INCLUDE SEVERAL HOURS OF TEMPO THUNDER FOR THE NE OH/NW PA TAF SITES FRO MID AFTERNOON INTO EARLY TONIGHT. MAY NEED TO EXTEND THE THUNDER FORECAST IF THE STORMS LINGER EARLY TONIGHT. A LITTLE FOG MAY DEVELOP ACROSS NE OH/NW PA TONIGHT AFTER THE SHOWERS/STORMS MOVE EAST. .OUTLOOK...VFR TUESDAY THROUGH THURSDAY. NON-VFR CONDITIONS POSSIBLE FRIDAY IN SHOWERS/STORMS. && .MARINE... THE WIND WILL INCREASE AGAIN ON THE LAKE AS THE COLD FRONT COMES THROUGH THIS EVENING. THE GRADIENT IS TIGHTER ON THE WEST HALF OF THE LAKE BUT THE WEST-SOUTHWEST FETCH FAVORS THE EAST HALF OF THE LAKE SO I SUSPECT WE WILL SEE WAVES BUILD ACROSS THE LAKE ALTHOUGH PROBABLY TOPPING OFF AT 3 OR PERHAPS 4 FEET. THE WEST FLOW FOR MUCH OF THIS WEEK WILL KEEP THE EAST HALF OF THE LAKE EAST OF CLEVELAND CHOPPY. AT THIS POINT...IT STILL SEEMS THAT THE WIND/WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA BUT SMALL CRAFT OPERATORS SHOULD FREQUENTLY CHECK THE FORECAST AND FORECAST DISCUSSION. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...LOMBARDY SHORT TERM...LOMBARDY LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, Aug 15, 2:15 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 215 PM EDT SUN AUG 15 2010 LEZ061-145>149-162>169-OHZ010>014-023-033-089-PAZ001>003-161815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA- LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-MAHONING-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 215 PM EDT SUN AUG 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING THAT COULD BRING DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. LEZ142>144-OHZ003-006>009-017>022-027>032-036>038-047-161815- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX- 215 PM EDT SUN AUG 15 2010 ...SEVERE THUNDERSTORM WATCH 617 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT SEVERE THUNDERSTORM WATCH NUMBER 617. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING THAT COULD BRING DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED.
In the hours before
Special weather statement, Aug 15, 2:01 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 201 PM EDT SUN AUG 15 2010 OHZ027-028-036-037-151915- WYANDOT-CRAWFORD-MARION-MORROW- INCLUDING THE CITIES OF...UPPER SANDUSKY...CAREY...BUCYRUS... MARION...MOUNT GILEAD 201 PM EDT SUN AUG 15 2010 SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION IN THE NEXT 30 MINUTES. SOME OF THESE THUNDERSTORMS COULD PRODUCE WINDS OF 35 MPH AND HEAVY RAIN.
Special weather statement, Aug 15, 2:04 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 204 PM EDT SUN AUG 15 2010 OHZ027-028-036-037-151915- WYANDOT-CRAWFORD-MARION-MORROW- INCLUDING THE CITIES OF...UPPER SANDUSKY...CAREY...BUCYRUS... MARION...MOUNT GILEAD 204 PM EDT SUN AUG 15 2010 SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION IN THE NEXT 30 MINUTES. SOME OF THESE THUNDERSTORMS COULD PRODUCE WINDS OF 35 MPH AND HEAVY RAIN.
Special weather statement, Aug 15, 3:45 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 345 PM EDT SUN AUG 15 2010 OHZ027-028-036-037-152045- WYANDOT-CRAWFORD-MARION-MORROW- INCLUDING THE CITIES OF...UPPER SANDUSKY...CAREY...BUCYRUS... MARION...MOUNT GILEAD 345 PM EDT SUN AUG 15 2010 SHOWERS AND THUNDERSTORMS ARE CONTINUING OVER THE AREA...PRODUCING HEAVY RAIN AND SOME GUSTY WINDS.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:01 PM EDT | Areal Flood Advisory | CLE | Marion, Morrow | 4 hr |
| Aug 15, 5:59 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 61 min |
| Aug 15, 6:31 PM EDT | Special Marine Warning | CLE | 59 min | |
| Aug 15, 6:48 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Sandusky, Seneca | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.